Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Got positive for THC and amphetamine test. What could be the reason?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
Good afternoon. Out of curiosity (honest!) I just drug tested myself, knowing that I am clean on all substances being tested (opiates, cocaine, amphetamines and THC. THe lines all come out double (meaning negative) but the lines for THC and amphetamine are somewhat LIGHTER than the other two test strips. KNowing I haven't used any THC or amphetamine since my college days (I am 56) why would this be? There are double lines on both, indicating negative, but I don't understand why they aren't both as "strong". Reason?
Posted Thu, 14 Nov 2013 in Drug Abuse
Answered by Dr. Anjana Rao Kavoor 56 minutes later
Brief Answer:
Please find detailed answer below

Detailed Answer:
Thanks for writing in to us.

I have read through your query in detail.

Yes, faint lines do indicate negative results. The presence of a test line, regardless of how light, indicates a negative result. Some test lines tend to run naturally lighter than others. It is possible that a faint test line on a rapid drug screen test is the result of the presence of “some” of the drug in the urine specimen (particularly in the case of THC which may be due to metabolites of THC and not due to drug intake). If this is the case, it is still critically important to note that the concentration of the drug is very likely below the cutoff level of the test, which indicates a negative result. Given the number of other factors which could cause faint test lines, it’s best to not over-interpret light test lines as containing some drug and just remember that the presence of a test line indicates a negative result for that drug. 

I hope that our query is answered.
Do write back in case of doubts.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor